MAUDE Adverse Event Report: EXACTECH, INC. CEMENTED FINNED TIB. TRA SZ 2F/3T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. CEMENTED FINNED TIB. TRA SZ 2F/3T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 200-04-23
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Synovitis (2094); Osteolysis (2377); Joint Laxity (4526); Metal Related Pathology (4530); Implant Pain (4561)
Date of Event 03/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Legal case - (b)(6).Patient id: (b)(6).10/3/24: additional information received in in-box on 10/2/24.Attached email, arthroscopy op report, and revision op report.The patient had a fall in (b)(6) of 2022.She was walking up some steps, landed on the anterior aspect of her knee, and started noticing clicking, popping, catching, and pain within her knee.Prior to that, she really did not have any major symptoms.Attached exploratory arthroscopy op report from january of 2023 discovered synovitis, tibial component loosening, metallosis, and loose and fractured lateral tibial polyethylene.Revision surgery operative notes were provided for procedure in (b)(6) 2023.Preoperative and postoperative diagnoses indicated failed right total knee arthroplasty due to severe polyethylene wear disease and osteolysis.Description of procedure: upon entering the joint i found the synovial lining of the joint was black due to metallosis.Inspection of the components found that the posterior aspect of the poly insert was completely worn out and a large portion of the posterior lateral tibial plate was eroded away.The previous liner was dislodged from the tibial component.I then inspected the femoral and tibial components.Both components were well fixed but had area of de bonding at the bone cement interface.The patient was revised to a competitor¿s devices.The patient tolerated the procedure well.This procedure had extra complexity due to severe osteolysis and metallosis within the joint from poly wear disease.The time required for the operation was at least 50% greater than that expected from a standard revision total knee.***additional information received from legal on 25-jul-2023*** implant date: (b)(6) 2012, dr.(b)(6).Explant date: (b)(6) 2023, (b)(6), op report attached no device return anticipated due to this being a legal case.Ebi initial surgery attached.No further information.(b)(6) 200-72-09 - cr tibial insert sz 2, 9mm, slope ++ ***serial number (b)(6) is confirmed to have been packaged in a vacuum bag that does not contain evoh.510k: k082022.Concomitants: (b)(6) 200-04-23 - cemented finned tib.Tra sz 2f/3t.(b)(6) 200-05-23 - inset patella 23mm.(b)(6) 230-03-02 - optetrak asy, cr cemented femoral, sz 2, ***original description summary*** as reported per legal team, the 77 y/o female patient that had an original knee replacement roughly 10 years ago.The patient is needing a full knee revision due to lysis on the bone and poly wear, as of note: "sales rep was not able to locate the patient's original implant info at the original facility where it was done.The hospital is not required to keep their records past 7 years.The exactech reps 10 years ago did not put patient names on invoices, so it is difficult to narrow down this patient's information".Complaint investigation findings: the revision reported may have been the result of the overall posterior slope of the insert and/or potential ligamentous/soft tissue imbalances, which allowed for increased posterior contact between the femoral component and the tibial insert and led to the reported tibial insert wear and subsequent posterior lateral tibial tray erosion.Additionally contributing factors to the reported wear and osteolysis include implant positioning, high contact stresses during knee flexion, third body wear, or any combination of these possibilities.However, the extent of the reported osteolysis/ prosthesis wear could not be determined as the explanted tibial insert was not available for evaluation, and pre-revision radiographs and images of the explanted devices were not provided.The most probable root cause associated with the reported event of ¿prosthesis wear¿ is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.Ebi search - no results.
 
Additional Manufacturer Narrative
1038671-2023-00679.1038671-2024-03821 multiple mdr reports were filed for this event, please see associated reports: 1038671-2023-00679, 1038671-2024-03821.This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: h6 (type of investigation).The following sections were corrected: h6 (medical device problem code).The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear and instability or due to inclusion of the polyethylene in the packaging recall.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
CEMENTED FINNED TIB. TRA SZ 2F/3T
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville 32653
3523771140
MDR Report Key20369930
Report Number1038671-2024-03822
Device Sequence Number6869281
Product Code JWH
UDI-Device Identifier10885862039712
UDI-Public10885862039712
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K932776
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2014
Device Catalogue Number200-04-23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer01/17/2025
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/02/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR
Patient SexFemale